Alert archive / New Hampshire / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at May 7, 2011, 2:49 PM EDT for Hillsborough County, New Hampshire. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2011, 2:49 PM EDT (18:49 UTC)
- Expired
- May 7, 2011, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WWUS81 KBOX 071849
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT SAT MAY 7 2011
NHZ012-071930-
EASTERN HILLSBOROUGH NH-
249 PM EDT SAT MAY 7 2011
AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 4 MILES
SOUTHWEST OF LITCHFIELD...OR ABOUT 2 MILES NORTH OF NASHUA...MOVING
NORTHEAST AT 20 MPH. AT 247 PM...A SPOTTER REPORTED HAIL THREE
EIGHTHS OF AN INCH IN DIAMETER IN NASHUA.
* SOME LOCATIONS AFFECTED INCLUDE...LITCHFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4284 7143 4283 7142 4283 7138 4282 7137
4280 7136 4279 7136 4275 7151 4280 7154
4285 7143
$$
FIELDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 7, 1:57 PM EDT, 52 minutes earlier.
Area forecast discussion, May 7, 1:57 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 157 PM EDT SAT MAY 7 2011 .SYNOPSIS... LOW PRESSURE APPROACHING FROM THE WEST WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MOST OF THE REGION TODAY INTO THIS EVENING. THE LOW WILL STALL SOUTH OF NOVA SCOTIA BY SUNDAY...WITH THE POTENTIAL FOR MORE CLOUDS AND COOLER TEMPERATURES FOR EASTERN NEW ENGLAND INTO EARLY NEXT WEEK. THE LOW WILL DRIFT FURTHER OFFSHORE LATE TUESDAY. ANOTHER FRONT OR LOW PRESSURE AREA MAY BRING SHOWERS TO THE REGION LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1 PM...CONVECTION FIRING MAINLY E OF EEN-IJD IN AREA OF MAX INSTABILITY WITH SBCAPES UP TO 1000 J/KG AND MLCAPES 500 J/KG. WE HAVE RECEIVED NUMEROUS REPORTS OF PEA SIZED HAIL AND A FEW 3/4" REPORTS BUT NO SVR YET. MAIN FOCUS FOR CONVECTION FOR THE REMAINDER OF THE AFTERNOON SHOULD CONTINUE TO BE E OF CT VALELY WHERE MAX INSTABILITY IS FORECAST. ADJUSTED POPS TO REFLECT THIS THINKING. MAX CORE OF SOME OF THESE CELLS HAVE EXCEEDED -20C HEIGHTS SO WE DO EXPECT A FEW SVR HAIL REPORTS AS MID LEVEL LAPSE RATES ARE RATHER IMPRESSIVE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... TONIGHT...THE UPPER LEVEL LOW WILL SLOWLY TRACK EAST OF NEW ENGLAND. THE CHANCE FOR SHOWERS WILL DIMINISH WITH TIME AND ALSO WITH THE LOSS OF DAYTIME HEATING. A COOL NIGHT IS ANTICIPATED ACROSS THE AREA WITH CLOUDS LINGERING ALONG THE COAST. SUNDAY...A WAVE OF LOW PRESSURE TRACKING SOUTH OFF THE MID ATLANTIC COAST WILL COMBINE WITH WEAK LOW PRESSURE EAST OF NEW ENGLAND TO FORM AN INVERTED STYLE TROUGH. COOL NORTHEAST FLOW WILL DEVELOP ALONG THE COAST WITH RELATIVELY MILD CONTINENTAL N FLOW ACROSS WESTERN NEW ENGLAND. THUS GIVEN THE INCREASING MOISTURE CONVERGENCE...EXPECT A FEW SCATTERED SHOWERS TO DEVELOP...PRIMARILY CENTRAL AREAS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... HIGHLIGHTS... ***CUTOFF LOW OFFSHORE WILL BRING SIGNIFICANT WINDS AND SWELLS TO COASTAL REGION*** MAIN FEATURE OF INTEREST FOR THE LONG TERM IS A CUTOFF LOW THAT FORMS TO THE EAST OF NEW ENGLAND. ALL MED RANGE MODELS SHOW THIS FEATURE BUT THERE ARE SOME DIFFERENCES IN INTENSITY AND LOCATION. THERE IS REASONABLY GOOD CLUSTERING IN THE GFS ENSEMBLES WITH LOCATION...ALBEIT INTENSITY VARIATIONS. THIS CUTOFF WILL LIKELY BE CLOSE ENOUGH TO ROTATE CONSIDERABLE STRATOCUMULUS CLOUDS INTO EASTERN MA AND RI DURING MON INTO TUE. THE CT VALLEY WILL LIKELY REMAIN JUST PARTLY CLOUDY THRU THE PERIOD. LESS CONFIDENT ON RAIN CHANCES. HAVE INCREASED POPS TO CHANCE ALONG IMMEDIATE MA COAST AND SLIGHT CHANCE AS FAR WEST AS AFN TO ORH TO WST LINE. SREF OUTPUT PLACES HI CHANCE FOR .01 OR GREATER OUTER CAPE AND ACK. SEE A RISK OF A MID LEVEL DEFORMATION ZONE THAT COULD RESULT IN A BAND OF MORE SIGNIFICANT MEASURABLE RAIN ACROSS EASTERN OR CENTRAL ZONES...BUT CONFIDENCE IN THIS MATERIALIZING AND WHERE IF IT DOES MATERIALIZE IS LOW. THE OTHER SENSIBLE WEATHER IMPACT FROM THE CUTOFF LOW IS POTENTIAL FOR WIND GUSTS BETWEEN 30 AND 40 MPH ACROSS MUCH OF EASTERN MA AND AT LEAST PARTS OF RI LATE MON INTO TUE. THERE IS EVEN A SLIGHT RISK OF ADVISORY LEVEL WINDS BEING REACHED ALONG THE OUTER CAPE AND ACK. THE PERIOD FROM TUE NIGHT THROUGH THU MORNING LOOKS DRY WITH PARTLY CLOUDY/MOSTLY CLEAR SKIES AS REGION BECOMES SITUATED IN A NARROW RIDGE BETWEEN THE CLOSED LOW SLOWLY LIFTING OUT OF THE CENTRAL USA AND THE WEAKENING CUTOFF OFFSHORE. BY THU AFTERNOON CLOUDS WILL LIKELY INCREASE AS ENERGY FROM THE CENTRAL PART OF THE COUNTRY APPROACHES. HAVE A CHANCE OF RAIN THU NIGHT THROUGH FRI NIGHT. THIS SYSTEM MAY FEATURE A WAVE OF LOW PRESSURE ALONG THE FRONT BUT CONFIDENCE IN DETAILS IS NOT VERY HIGH THIS FAR OUT. AS IS OFTEN THE CASE...THE GFS APPEARS TO BE FASTER THAN THE ECMWF. WENT WITH BIAS CORRECTED MOS GUIDANCE FOR THE LONGER TERM PERIOD. TEMP RANGE IS LIKELY TO BE FAIRLY NARROW IN NORTHEAST FLOW MON THROUGH TUE. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THROUGH 00Z...SCT CONVECTION WILL BE FOCUSED E OF CT VALLEY THIS AFTERNOON WITH MVFR CONDITIONS LIKELY IN ANY SHOWERS/TSTMS ALONG WITH SMALL HAIL. OTHERWISE VFR WILL PREVAIL. TONIGHT...SCT SHOWERS MAY PERSIST ACROSS E NEW ENG DURING THE EVENING...OTHERWISE VFR CIGS AOA 080 LIKELY. MEDIUM TO HIGH CONFIDENCE. SUNDAY...VFR CIGS EXPECTED...BUT SCT SHOWERS EXPECTED TO DEVELOP IN THE AFTERNOON. LOW PROB FOR MVFR CIGS DEVELOPING OVER THE OUTER CAPE IN THE AFTERNOON AS CLOUDS BACK IN FROM THE OCEAN IN NE FLOW. SUNDAY NIGHT...MAINLY VFR CIGS BUT MVFR CIGS MAY EXPAND ACROSS EASTERN NEW ENG. KBOS TERMINAL...BRIEF MVFR EXPECTED THROUGH 19Z WITH GUSTY WINDS AS A WEAKENING TSTM MOVES IN FROM THE WEST. OTHERWISE VFR CIGS EXPECTED THROUGH THE TAF PERIOD. STILL EXPECT A SEABREEZE TO DEVELOP THIS AFTERNOON. NE WINDS SUNDAY. OUTLOOK...MONDAY THROUGH WEDNESDAY... MON THRU TUE...HIGH CONFIDENCE OF VFR WEST AND MEDIUM CONFIDENCE OF MVFR CIGS EAST. WEDNESDAY...VFR. MEDIUM TO HIGH CONFIDENCE. && .MARINE... TODAY...MARGINAL SCA SEAS OUTER SE WATERS WILL SUBSIDE THIS AFTERNOON SO WILL LET THE SCA EXPIRE AT 11 AM. TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA. WINDS VEERING FROM THE SOUTH TO THE NORTHWEST AND THEN NORTH AS A COLD FRONT CROSSES THE WATERS. SUNDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA. NE TO E WIND GRADUALLY INCREASES ALONG THE COAST. OUTLOOK...MONDAY THROUGH WEDNESDAY... INCREASING NE GRADIENT EXPECTED AS OFFSHORE SURFACE LOW INTENSIFIES AND SURFACE HIGH PRESSURE CENTER SLIDES ACROSS EASTERN CANADA. WINDS MAY APPROACH GALE FORCE LATE MON INTO TUE MORNING...ESPECIALLY ACROSS STELLWAGEN BANK AND THE WATER E OF CAPE COD AND S AND SE OF NANTUCKET. IN ADDITION...LONG DURATION NORTHEAST WINDS ACROSS THE SOUTHERN GULF OF MAINE AND GEORGES BANK WILL CAUSE A SIGNIFICANT SWELL COMPONENT TO PROPAGATE TO THE SOUTHEAST NEW ENGLAND COAST WITH LOCALLY GENERATED WIND WAVE ON TOP. WAVEWATCH HAS A TENDENCY TO BE TOO CONSERVATIVE WITH WARM SEASON NORTHEAST FLOWS AND HAVE BROUGHT 10 TO 15 FOOT SEAS CLOSE TO THE MA EAST COAST. STORM SURGE OF 1 TO 1.5 FEET LIKELY BUT ASTRO TIDES ARE NOT ESPECIALLY HIGH THIS WEEK. WEDNESDAY...DIMINISHING WINDS AND SLOWLY SUBSIDING SEAS. NONETHELESS...SMALL CRAFT ADVISORY CONDITIONS FOR ROUGH SEAS WILL LIKELY LINGER ON THE OUTER WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...STRAUSS/THOMPSON NEAR TERM...KJC SHORT TERM...STRAUSS LONG TERM...THOMPSON AVIATION...KJC/THOMPSON MARINE...KJC/STRAUSS/THOMPSON
Hazardous weather outlook, May 7, 4:53 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 453 AM EDT SAT MAY 7 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 453 AM EDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STRONGER STORMS MAY CONTAIN PEA SIZED HAIL AND GUSTY WINDS. THERE ALSO IS A LOW PROBABILITY OF AN ISOLATED SEVERE THUNDERSTORM WITH MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW RISK FOR WIND ADVISORY CRITERIA AS N TO NE WINDS INCREASE MONDAY NIGHT INTO EARLY TUESDAY ACROSS THE CAPE AND ISLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 453 AM EDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STRONGER STORMS MAY CONTAIN PEA SIZED HAIL AND GUSTY WINDS. THE BEST CHANCE FOR THIS ACTIVITY IS ACROSS NARRAGANSETT/BUZZARDS BAY AND THE EASTERN WATERS NORTH OF A FALMOUTH TO PROVINCETOWN LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW TO MODERATE RISK OF GALE FORCE N TO NE WINDS MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 7, 1:51 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL AUBURN 42.20N 71.83W
05/07/2011 M0.88 INCH WORCESTER MA AMATEUR RADIO
NICKEL SIZE HAIL REPORTED.
1251 PM HAIL TOWNSEND 42.67N 71.70W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
0135 PM HAIL NATICK 42.28N 71.35W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND.
0148 PM HAIL NASHUA 42.75N 71.49W
05/07/2011 M0.75 INCH HILLSBOROUGH NH NWS EMPLOYEE
DIME SIZE HAIL REPORTED.
&&
FIELDSpecial weather statement, May 7, 1:58 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
158 PM EDT SAT MAY 7 2011
MAZ006-007-071900-
EASTERN ESSEX MA-WESTERN ESSEX MA-
158 PM EDT SAT MAY 7 2011
AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL OVER
HAVERHILL...OR ABOUT 5 MILES EAST OF SALEM...MOVING NORTHEAST AT 20
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NEWBURY...WEST NEWBURY...MERRIMAC
AND AMESBURY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4289 7088 4287 7085 4287 7083 4287 7081
4285 7081 4274 7114 4281 7117 4283 7113
4281 7107 4286 7103 4287 7097 4289 7092
FIELDLocal storm report, May 7, 2:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
202 PM EDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL AUBURN 42.20N 71.83W
05/07/2011 M0.88 INCH WORCESTER MA AMATEUR RADIO
NICKEL SIZE HAIL REPORTED.
1251 PM HAIL TOWNSEND 42.67N 71.70W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
0130 PM HAIL NASHUA 42.75N 71.49W
05/07/2011 M0.75 INCH HILLSBOROUGH NH AMATEUR RADIO
PENNY SIZE HAIL.
0135 PM HAIL NATICK 42.28N 71.35W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND.
0148 PM HAIL NASHUA 42.75N 71.49W
05/07/2011 M0.75 INCH HILLSBOROUGH NH NWS EMPLOYEE
DIME SIZE HAIL REPORTED.
&&
FIELDSpecial weather statement, May 7, 2:08 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 208 PM EDT SAT MAY 7 2011 MAZ005-013-014-071845- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-WESTERN NORFOLK MA- 208 PM EDT SAT MAY 7 2011 AT 203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL OVER ASHLAND...OR ABOUT 6 MILES NORTH OF MILFORD...MOVING NORTHEAST AT 15 MPH. AT 2 PM...ONE-HALF INCH DIAMETER HAIL WAS REPORTED BY A SKYWARN SPOTTER IN HOPKINTON. * SOME LOCATIONS AFFECTED INCLUDE...ASHLAND...SHERBORN...NATICK... WELLESLEY AND NEEDHAM. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4237 7131 4228 7121 4218 7148 4225 7153 FIELD
Local storm report, May 7, 2:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
230 PM EDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL AUBURN 42.20N 71.83W
05/07/2011 M0.88 INCH WORCESTER MA AMATEUR RADIO
NICKEL SIZE HAIL REPORTED.
1250 PM HAIL AMHERST 42.87N 71.62W
05/07/2011 M0.75 INCH HILLSBOROUGH NH PUBLIC
PUBLIC REPORT OF PENNY SIZE HAIL ON A GOLF
COURSE...RELAYED BY AMATEUR RADIO.
1251 PM HAIL TOWNSEND 42.67N 71.70W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
0130 PM HAIL NASHUA 42.75N 71.49W
05/07/2011 M0.75 INCH HILLSBOROUGH NH AMATEUR RADIO
PENNY SIZE HAIL.
0135 PM HAIL NATICK 42.28N 71.35W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND.
0148 PM HAIL NASHUA 42.75N 71.49W
05/07/2011 M0.75 INCH HILLSBOROUGH NH NWS EMPLOYEE
DIME SIZE HAIL REPORTED.
&&
FIELDSpecial weather statement, May 7, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT SAT MAY 7 2011
NHZ012-071930-
EASTERN HILLSBOROUGH NH-
249 PM EDT SAT MAY 7 2011
AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 4 MILES
SOUTHWEST OF LITCHFIELD...OR ABOUT 2 MILES NORTH OF NASHUA...MOVING
NORTHEAST AT 20 MPH. AT 247 PM...A SPOTTER REPORTED HAIL THREE
EIGHTHS OF AN INCH IN DIAMETER IN NASHUA.
* SOME LOCATIONS AFFECTED INCLUDE...LITCHFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4284 7143 4283 7142 4283 7138 4282 7137
4280 7136 4279 7136 4275 7151 4280 7154
4285 7143
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:32 AM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| May 7, 12:28 PM EDT | Special Weather Statement | BOX | Middlesex | 32 min |
| May 7, 12:31 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 29 min |
| May 7, 1:08 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 52 min |
| May 7, 1:32 PM EDT | Special Weather Statement | BOX | Norfolk | 43 min |
| May 7, 2:08 PM EDT | Special Weather Statement | BOX | Norfolk | 37 min |
| May 7, 4:53 PM EDT | Special Weather Statement | BOX | Middlesex | 52 min |
| May 7, 4:15 PM EDT | Special Weather Statement | BOX | Bristol | 45 min |
| May 7, 4:27 PM EDT | Special Weather Statement | BOX | Providence | 48 min |
| May 7, 6:34 PM EDT | Special Weather Statement | BOX | Kent | 56 min |
| May 7, 7:01 PM EDT | Special Weather Statement | BOX | Kent | 44 min |
| May 7, 12:10 PM EDT | Special Weather Statement | BOX | Hillsborough | 50 min |
| May 7, 12:41 PM EDT | Special Weather Statement | BOX | Hillsborough | 49 min |
| May 7, 12:48 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 57 min |
| May 7, 1:58 PM EDT | Special Weather Statement | BOX | Rockingham | 62 min |
Nearby
Special Weather Statements in New Hampshire, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.